MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SORBAFIX ENHANCED; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SORBAFIX ENHANCED; STAPLE, IMPLANTABLE
Catalog Number 0113116
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a surgical procedure, the sorbafix enhanced fixation device's fasteners failed to deploy.The fasteners failed to come out of the shaft of the device.When the surgeon attempted to move the device outside the patient's cavity, it fired again, releasing all the fasteners of the steel coil simultaneously.It was reported that the issue is believed to have occurred due to exposure to high temperatures during transportation, despite the distributor being instructed on the handling and transporting procedures and the temperature precautions.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, during a procedure the sorbafix enhanced fixation device failed to fixate the fasteners, making all the fasteners to come out of the steel coil altogether.The photos/video do not assist in determining root cause, but it is likely there is detachment of an internal component allowing the mandrel to become extended far beyond the cannula.Based on the information available and without having the sample to evaluate, no conclusions can be made.A review of manufacturing records was performed and found that the device was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note, the date of event (02-feb-2026) is considered to be a best estimate based on the date of awaremess.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, during a procedure the sorbafix enhanced fixation device failed to fixate the fasteners, making all the fasteners to come out of the steel coil altogether.The photos/video do not assist in determining root cause, but it is likely there is detachment of an internal component allowing the mandrel to become extended far beyond the cannula.Based on the information available and without having the sample to evaluate, no conclusions can be made.A review of manufacturing records was performed and found that the device was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 465 units.Note, the date of event (02-feb-2026) is considered to be a best estimate based on the date of awareness.Addendum: h11: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to correct the sample evaluation findings and to correct the imdrf b grid and imdrf c grid.Based on the information available and without having the sample to evaluate, a definitive root cause could not be determined.Updated fields: b4, g3, g6, h2, h11.Corrected fields: h6 (imdrf annex b grid, imdrf annex c grid) , h10 (manufacturer narrative).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, during a procedure the sorbafix enhanced fixation device failed to fixate the fasteners, making all the fasteners to come out of the steel coil altogether.The photos/video do not assist in determining root cause, but it is likely there is detachment of an internal component allowing the mandrel to become extended far beyond the cannula.Based on the information available and without having the sample to evaluate, no conclusions can be made.A review of manufacturing records was performed and found that the device was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Addendum 1: h11: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to correct the sample evaluation findings and to correct the imdrf b grid and imdrf c grid.Based on the information available and without having the sample to evaluate, a definitive root cause could not be determined.Updated fields: b4, g3, g6, h2, h11.Corrected fields: h6 (imdrf annex b grid, imdrf annex c grid), h10 (manufacturer narrative).Addendum 2: h11: this is an addendum to the initial mdr submitted to document additional information provided and to correct the event date.Updated fields: b4, e1, e3, g3, g6, h2, h10, h11.Corrected field: b3 (date of event).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a surgical procedure, the sorbafix enhanced fixation device's fasteners failed to deploy.The fasteners failed to come out of the shaft of the device.When the surgeon attempted to move the device outside the patient's cavity, it fired again, releasing all the fasteners of the steel coil simultaneously.It was reported that the issue is believed to have occurred due to exposure to high temperatures during transportation, despite the distributor being instructed on the handling and transporting procedures and the temperature precautions.There was no patient injury.Addendum per additional information provided: as reported, during a surgical procedure on (b)(6) 2026, the jam occurred during activation at the first staple.The fasteners are contained within the mandrel and could not be removed as they were completely glued.The fixation was applied directly to the abdominal wall, not to any rigid structure, bone, or cooper¿s ligament.

Brand Name
SORBAFIX ENHANCED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24401077
Report Number1213643-2026-00190
Device Sequence Number9859073
Product Code GDW
UDI-Device Identifier00801741016707
UDI-Public(01)00801741016707(11)250411(17)270328(10)HUKQ1731
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0113116
Device Lot NumberHUKQ1731
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer02/23/2026
03/31/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date02/27/2026
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale